Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 8, 2013, 2:51 AM CDT for Harper County, Kingman County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 2:51 AM CDT (07:51 UTC)
- Expired
- Aug 8, 2013, 3:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
Counties Harper County, KS, Kingman County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:20 AM CDT | TSTM WND GST 80 | Bluff City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
543
WWUS83 KICT 080751
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CDT THU AUG 8 2013
KSZ082-091-080815-
HARPER-KINGMAN-
251 AM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUNNINGHAM TO 6
MILES SOUTH OF ATTICA...AND MOVING NORTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3773 9781 3702 9780 3701 9834 3739 9834
3739 9846 3773 9845
TIME...MOT...LOC 0752Z 211DEG 27KT 3768 9849 3719 9821
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:44 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 11:44 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1144 PM CDT WED AUG 7 2013 .SYNOPSIS... ISSUED AT 309 PM CDT WED AUG 7 2013 IN THE UPPER LEVELS...A CLOSED LOW REMAINS ALONG THE ONTARIO/MANITOBA BORDER WITH ANOTHER UPPER LOW APPROACHING THE PACIFIC NW. WATER VAPOR IMAGERY CONTINUES TO SHOW SHORTWAVE ENERGY LIFTING NORTHEAST OVER NORTHERN NM/SOUTHERN CO WITH SOME ADDITIONAL ENERGY BACK OVER SOUTHERN CA. AT THE SURFACE...A NEARLY STATIONARY FRONT EXTENDS FROM W TX ACROSS CENTRAL OK AND INTO CENTRAL MO. THIS FRONT WAS LIKELY REINFORCED FROM OVERNIGHT CONVECTION ALONG WITH PERSISTENT CLOUD COVER NORTH OF THE BOUNDARY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 309 PM CDT WED AUG 7 2013 THE BIG CHANGE WITH THIS FORECAST PACKAGE IS TO PUSH THE WIDESPREAD STORM CHANCES OUT ABOUT 12 HOURS WHICH WOULD MAKE IT START AFFECTING THE FORECAST AREA AFTER 06Z AND LIKELY CLOSER TO SUNRISE THU. THERE IS SOME MODEL AGREEMENT THAT THE BETTER MOISTURE TRANSPORT/ISENTROPIC LIFT WILL BE TIED CLOSER TO THE MAIN UPPER WAVE WHICH WILL BE OVER CO TONIGHT. SO FEEL THE MOST WIDESPREAD PRECIP BEFORE 06Z WILL BE OUT OVER THE HIGH PLAINS OF EASTERN CO/WESTERN KS/OK PANHANDLE...JUST LIKE THE LAST FEW NIGHTS THIS ACTIVITY WILL TRACK EAST WITH SOUTHERN KS HAVING THE BEST CHANCE AT HEAVY RAIN THROUGH 18Z THU. THERE IS GOOD MODEL AGREEMENT BETWEEN THE GFS...UKMET AND ECMWF THAT A MORE WIDESPREAD AREA OF HEAVY RAIN WILL OCCUR FROM THU EVENING THROUGH FRI MORNING AS THE MAIN UPPER WAVE FINALLY MOVES OUT ACROSS KS. THIS WILL RESULT IN IMPRESSIVE MOISTURE TRANSPORT IN THE 850-700MB LAYER. IN ADDITION...STORMS SHOULD DEVELOP ALONG THE SURFACE FRONT JUST SOUTH OF THE KS/OK BORDER WITH SOME OF THIS ACTIVITY POSSIBLE AFFECTING SOUTHERN KS EARLY THU EVENING. SO IT LOOKS LIKE IT WAS A GOOD CALL FOR THE EVENING SHIFT TO EXTEND THE FLOOD WATCH OUT. ANOTHER CHANGE WAS TO LINGER RAIN FOR MUCH OF FRI ESPECIALLY ACROSS THE EASTERN PORTION OF THE FORECAST AREA AS THE UPPER WAVE TAKES ITS TIME PUSHING EAST. BY FRI NIGHT WE SHOULD FINALLY START TO SEE A BRIEF DRYING OUT PERIOD WHICH SHOULD CONTINUE INTO SAT. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 309 PM CDT WED AUG 7 2013 THERE CONTINUES TO BE MODEL AGREEMENT THAT THE PLAINS WILL REMAIN UNDER NORTHWEST FLOW ALOFT THROUGH THESE EXTENDED PERIODS. RAIN CHANCES WILL START TO RAMP BACK UP ON SUN NIGHT AS A SERIES OF UPPER IMPULSES START TO IMPACT THE AREA. CONFIDENCE REMAINS HIGH THAT TEMPS WILL REMAIN BELOW NORMAL THROUGH NEXT WEEK. LAWSON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1137 PM CDT WED AUG 7 2013 MAIN MCS STRETCHING FROM WESTERN KS INTO WESTERN OK WILL TRACK EASTWARD ACROSS CENTRAL/SOUTH CENTRAL/SOUTHEAST KS LATE TONIGHT INTO THE EARLY MORNING HOURS THURSDAY. STRONGEST ACTIVITY COULD PRODUCE SOME GUSTY WINDS/HEAVY RAIN AT HUT AND ICT FROM 08-12Z. SHOWERS/STORMS COULD REDEVELOP AND BECOME FAIRLY WIDESPREAD LATER THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH SOME VSBY/CIG REDUCTIONS INTO AT LEAST THE MVFR RANGE AT TIMES. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 82 68 81 / 100 80 90 40 HUTCHINSON 67 80 66 79 / 100 80 90 40 NEWTON 67 81 66 79 / 80 80 90 50 ELDORADO 69 82 68 81 / 90 100 90 50 WINFIELD-KWLD 71 84 69 82 / 100 90 90 30 RUSSELL 65 76 63 78 / 70 80 80 40 GREAT BEND 66 78 63 78 / 90 80 80 40 SALINA 68 77 66 78 / 50 70 80 60 MCPHERSON 67 79 66 78 / 70 80 80 50 COFFEYVILLE 72 84 71 85 / 80 90 90 40 CHANUTE 70 82 69 83 / 70 100 80 60 IOLA 70 81 69 83 / 60 90 80 60 PARSONS-KPPF 71 84 70 84 / 80 100 90 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 7, 4:05 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT WED AUG 7 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 405 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHERN KANSAS AFTER MIDNIGHT. WINDS TO 60 MPH ARE POSSIBLE WITH THESE STORMS. THE BIGGEST RISK IS FLOOD PRODUCING HEAVY RAIN TOWARDS DAYBREAK AS THUNDERSTORMS BECOME MORE WIDESPREAD. SOUTHERN KANSAS LOOKS TO HAVE THE GREATEST CHANCE TO EXPERIENCE THE HEAVY RAINFALL LATE TONIGHT. PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. BOTH COUNTY AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE INTO THURSDAY MORNING WITH FLOODING POSSIBLE THROUGHOUT THE DAY. MEANWHILE...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR THURSDAY NIGHT INTO FRIDAY MORNING WHICH WOULD ONLY WORSEN ANY FLOODING PROBLEMS...PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. IN ADDITION...AREAL AND RIVER FLOODING COULD LINGER INTO FRIDAY IF NOT LONGER. PLEASE WATCH FOR UPDATED FLOOD AND RIVER WARNING STATEMENTS. THUNDERSTORMS WILL RETURN TO THE REGION AGAIN FOR SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/HOWERTON/LAWSON
In the hours before
Special weather statement, Aug 8, 2:51 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CDT THU AUG 8 2013
KSZ082-091-080815-
HARPER-KINGMAN-
251 AM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUNNINGHAM TO 6
MILES SOUTH OF ATTICA...AND MOVING NORTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3773 9781 3702 9780 3701 9834 3739 9834
3739 9846 3773 9845
TIME...MOT...LOC 0752Z 211DEG 27KT 3768 9849 3719 9821
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:03 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Aug 8, 3:24 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 66 min |
| Aug 8, 3:33 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick, Sumner | 57 min |
| Aug 8, 3:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 35 min |
| Aug 8, 3:56 AM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Aug 8, 4:00 AM CDT | Areal Flood Warning | ICT | Harper, Sedgwick, Sumner | 9 hr |
| Aug 8, 4:03 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| Aug 8, 4:17 AM CDT | Special Weather Statement | ICT | Butler | 58 min |
| Aug 8, 4:23 AM CDT | Special Weather Statement | ICT | Harvey, Reno, Sedgwick | 37 min |
| Aug 8, 4:35 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 55 min |
| Aug 8, 4:43 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 8 hr |
| Aug 8, 5:01 AM CDT | Special Weather Statement | ICT | Harvey, Marion | 59 min |
| Aug 8, 5:15 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 45 min |
| Aug 8, 5:20 AM CDT | Special Weather Statement | ICT | Butler, Chase, Greenwood | 55 min |
| Aug 8, 6:08 AM CDT | Special Weather Statement | ICT | Labette, Neosho, Wilson | 67 min |
| Aug 8, 7:03 AM CDT | River Flood Warning | ICT | Sedgwick | 50 hr |
| Aug 8, 7:51 AM CDT | Areal Flood Warning | ICT | Chautauqua | 6 hr |
| Aug 8, 8:59 AM CDT | River Flood Warning | ICT | Kingman | 12 hr |
| Aug 8, 10:15 AM CDT | Areal Flood Warning | ICT | Elk | 24 hr |
| Aug 8, 11:01 AM CDT | River Flood Warning | ICT | Butler | 28 hr |
| Aug 8, 12:35 PM CDT | River Flood Warning | ICT | Sumner | 14 hr |
| Aug 8, 12:57 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 days |
| Aug 8, 1:41 PM CDT | River Flood Warning | ICT | Wilson | 7 hr |
| Aug 8, 2:28 PM CDT | River Flood Warning | ICT | Sedgwick | 32 hr |
| Aug 8, 4:51 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| Aug 8, 4:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | ICT | Chautauqua | 26 min |
| Aug 8, 5:48 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.